MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/100/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/100/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430502
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar-18 self-expandable stent system was selected for treatment of a moderately calcified lesion in the mid part of the moderately tortuous right sfa.After advancing the device to the disease site and pressing the red release button, the wheel became harder and harder to turn during deployment.After struggling to turn the wheel, the stent finally deployed but was then stuck on the wire.The system/wire was pulled out and a new wire was used to recross stent and balloon.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In the as-returned state the csi 0.014 inch viperwire was stuck in the guidewire lumen of complaint instrument.The stent has been fully released.The outer shaft has been retracted by about 100 mm but got stuck in the blue stabilizer shaft.Microscopic inspection of the outer shaft revealed numerous small kinks over a length of about 130 mm.Similar small kinks were observed at the stabilizer shaft.The stabilizer shaft is also severely compressed at the transition to the handle lever and distal to the handle lever.The shaft length from distal end of the handle lever to distal end of the device tip does not comply anymore with the specification.The rotating wheel is stuck and cannot be further turned.Opening of the handle showed that also the inner shaft with the viperwire inside is severely deformed (i.E.Forms a loop and is strongly kinked) just distal to the device hub.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process controls as well as the final inspection during which a 100 percent control of the wire lumen viability is performed.Based on the conducted investigations, no manufacturing or material related root cause was determined.It seems likely that the utilization of a viperwire has contributed to the complaint event.The exact sequence of events cannot be reconstructed.According to the manufacturer csi360, viperwire advance peripheral guide wires are designed specifically for the diamondback 360 orbital atherectomy systems.Please note that, according to the pulsar-18 t3 ifu, the user is advised to exercise care during handling to reduce the possibility of kinking of the delivery system shaft.

Brand Name
PULSAR-18 T3 6/100/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key17004054
Report Number1028232-2023-02678
Device Sequence Number7168716
Product Code NIP
UDI-Device Identifier07640130447004
UDI-Public(01)07640130447004(17)2511
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2025
Device Model Number430502
Device Catalogue NumberSEE MODEL NO.
Device Lot Number11220075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2023
Supplement Date Received by Manufacturer07/12/2023
Initial Report FDA Received Date05/25/2023
Supplement Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale